Alert archive / Florida / Small Craft Advisories in 2023
Small Craft Advisory 49, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Nov 22, 2023, 4:24 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2023, 4:24 AM EST (09:24 UTC)
- Expired
- Nov 22, 2023, 10:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
393 WHUS72 KMLB 220924 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 424 AM EST Wed Nov 22 2023 AMZ570-572-230300- /O.NEW.KMLB.SC.Y.0049.231122T0924Z-231123T0300Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 424 AM EST Wed Nov 22 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...South to southwest winds near 20 knots with gusts up to 30 knots and seas 4 to 6 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 8:29 PM EST, 7 hours 55 minutes earlier.
Area forecast discussion, Nov 21, 8:29 PM EST, 7 hours 55 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 829 PM EST Tue Nov 21 2023 .UPDATE... Issued at 825 PM EST Tue Nov 21 2023 No significant changes to current forecast. A quiet night is forecast with light SE flow this evening veering southerly overnight ahead of a weak cool front. Mainly high clouds streaming from west to east but some high based stratocu should increase across northern sections toward sunrise. Min temps will be in the mid to upper 60s, even at the coast as the onshore wind component is lost. On Wed, breezy and warm conditions ahead of the front with max temps reaching around 80 northern sections under considerable cloudiness before the front pushes in during the afternoon. Warming to the mid 80s south of Orlando where more heating will occur. && .AVIATION... (00Z TAFS) Issued at 825 PM EST Tue Nov 21 2023 Mainly VFR thru the TAF period. SE wind flow 5-10 knots veering S overnight. On Wed, winds becoming SW increasing 12-15 knots and gusty with a frontal passage across northern terminals 20Z-23Z veering winds W/NW. A period of MVFR CIGs possible with the frontal passage late Wed as indicated in the TAFs from MCO northward. && .PREV DISCUSSION... Issued at 254 PM EST Tue Nov 21 2023 Tonight and Wednesday...Steady veering of winds to S-SW component wl occur, with further veering to SW-W early Wed as the cold front approaches. A dry forecast wl continue tonight with somewhat higher cloud cover generally north of metro Orlando. Lows in the M-U60s. The advertised front during Wed will quickly approach central Fl by around midday, and wl be accompanied by isold-sct showers primarily across and north of the I-4 corridor in the late morning, then spreading somewhat south to roughly the Space Coast and Osceola county in the early aftn. Measurable rainfall should average less than a tenth of an inch in affected areas in the form of showers. Temperatures will have time to warm into the U70s to L80s before the cooler air arrives later Wed. Wednesday Night-Friday...The shortwave draped along the eastern seaboard pushes offshore through the overnight. A longwave trough over the western US sweeps up the cutoff low over Mexico Thursday, shearing it out across the SE US Friday. At the surface, the frontal boundary that dropped through during the day Wednesday settles across S FL Thursday, with drier air filtering in from the north. A sloppy/broad area of low pressure develops in the GOMEX on the tail of the surface boundary in response to the cutoff low Thursday, which is pushed rapidly across the Gulf by high pressure building into the northern Gulf States. A secondary surface low/trough then develops off the FL-GA-SC coasts Friday into Saturday, making for a fairly messy and rainy end of the work week. Just a 20 pct showers decreasing southward through Wednesday night, then mostly dry conditions Thursday, with the exception of perhaps a stray shower around Stuart. Rain chances increase again through the day Friday as the disturbance in the GOMEX approaches, from around 20-30 pct in the morning and afternoon to around 40 pct Friday night. Thunder remains out of the forecast. Winds generally out of the north around 10 mph during the day, easing to 5-10 mph overnight, likely variable Friday night. Afternoon range from the upper 60s to low 70s along and north of I-4, to around from Lake Okeechobee to the Treasure Coast. Overnight lows range from the low to mid 50s along and north of I-4, to the low to mid 60s from the Treasure Coast to Lake Okeechobee. Saturday-Monday...Ensembles and for the most part the operational models as well show generally zonal to southwesterly flow aloft, as troughing across the NUS acts against ridging to the south. At the surface, less consensus as even by Saturday operational models start to diverge, with the GFS being faster and more aggressive with secondary low/trough and the ECM slower and more tempered. That said, GFS has trended down some with the 12Z guidance, developing a weaker low and lower winds, which at least brings better agreement on winds. PoPs still widely vary between models, with the NBM still feeling too low early next week, so continued to include ConsAll and MOS to bump the numbers up a bit. Slight chance of showers Saturday, mostly dry Sunday, then 20-30 pct early next week. Temperatures generally around normal with highs in the 70s, around 80 well to the south, and overnight lows in the mid 50s to low 60s. MARINE... Tonight and Wednesday...Winds have diminished as expected this afternoon over the marine area, and caution wl be reserved for the outer waters this evening as seas wl be a little slower to subside due to swell and lingering wind wave. During Wed the approaching front wl bring a return to offshore winds for a period before post frontal NW winds begin to build over the waters in the aftn. Seas remaining at least 3 to 5 ft, and caution headlines may be required for the portion of the outer waters depending on strength of the post frontal winds by Wed eve. Wednesday Night-Saturday...Weakening frontal boundary settles across SOFL Wednesday night into Thursday, with drier air filtering in from high pressure to the north. Forecast and conditions get messy Friday through Saturday as a broad low/trough developing in the GOMEX reached FL Friday, and a secondary low/trough develops off the FL- GA-SC coast Friday into Saturday. Latest guidance has the secondary low farther from ECFL and weaker, keeping winds below 15 kts, but still expecting higher seas to propagate into the local Atlantic waters late Saturday. Wind generally favorable Thursday onward. Choppy seas up to 5 ft overnight Wednesday settle to 2-3 ft Friday, then start to build again Saturday. HYDROLOGY... The Saint Johns River at Astor will remain in Minor Flood Stage through the holiday weekend and likely beyond. The forecast point Above Lake Harney has risen into Action Stage, and the forecast point near Sanford is forecast to rise into Action Stage later this week. Both both of those locations are not forecast to reach flood stage. && .PRELIMINARY POINT TEMPS/POPS... DAB 67 79 54 68 / 0 30 10 0 MCO 68 81 56 71 / 0 20 20 0 MLB 67 84 60 73 / 0 10 20 0 VRB 67 84 62 75 / 0 10 20 0 LEE 67 79 53 69 / 0 30 10 0 SFB 67 81 55 70 / 0 30 10 0 ORL 68 82 57 71 / 0 30 10 0 FPR 67 84 63 76 / 0 10 20 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SK/JS
Hazardous weather outlook, Nov 21, 5:45 PM EST, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 545 PM EST Tue Nov 21 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-220900- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 545 PM EST Tue Nov 21 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .RIP CURRENT IMPACT... A Moderate risk of life-threatening rip currents continues at all central Florida Atlantic beaches. .WIND AND SEA IMPACT... Small craft should exercise caution over the offshore waters of Volusia and Brevard counties for southeast winds 15 to 20 knots and choppy seas up to 6 feet. .RIVER FLOOD IMPACT... The Saint Johns River at Astor will remain in Minor Flood Stage through the holiday weekend. The river near Lake Harney has risen into Action Stage, and the forecast point near Sanford is forecast to rise into Action Stage late this week or this weekend. But neither of these locations are forecast to reach flood stage. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A Moderate Risk for numerous, strong, life-threatening rip currents will continue through at least late this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight.
Nearby
Small Craft Advisories in Florida, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.